Alert archive / Oklahoma / Flash Flood Warnings in 1992

Flash Flood Warning 39, NWS Norman, OK

November 11, 1992Cleveland County, McClain County, Pottawatomie County, Oklahoma

NWS Norman, OK issued this flash flood warning at Nov 11, 1992, 1:53 AM CST for Cleveland County, McClain County, Pottawatomie County, Oklahoma. It was in force for 6 hr.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Nov 11, 1992, 1:53 AM CST (07:53 UTC)
Expired
Nov 11, 1992, 8:00 AM CST
In force
6 hr
Issued by
NWS Norman, OK
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Cleveland County, OK, McClain County, OK, Pottawatomie County, OK

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 7.9 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 1992-11-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 315 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 1992-11-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
315 J/kg
Mixed-layer CIN
-41 J/kg
Mixed-layer LCL
572 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
125 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KOKC 110756
FFWOKC
OKC027-087-125-133-111400-

BULLETIN - EBS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
153 AM CST WED NOV 11 1992

THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
FLASH FLOOD WARNING EFFECTIVE UNTIL 800 AM CST FOR PEOPLE IN
THE FOLLOWING COUNTIES

IN CENTRAL OKLAHOMA
     SOUTHERN CLEVELAND...MC CLAIN...SOUTHERN POTTAWATOMIE    
     AND SEMINOLE

INCLUDING THE FOLLOWING LOCATIONS
     ASHER...BOWLEGS...CRINER...CROMWELL...DEWRIGHT...DIBBLE...
     EARLSBORO...KONAWA...LEXINGTON...LIMA...LITTLE...MACOMB...
     MAUD...NOBLE...PAYNE...PEARSON...PURCELL...ROSEDALE...
     SAINT LOUIS...SASAKWA...SEMINOLE...SLAUGHTERVILLE...
     TECUMSEH...TRIBBEY...TROUSDALE...VAMOOSA...WANETTE...
     WASHINGTON...WAYNE AND WEWOKA

AT 155 AM CST RADAR INDICATED THUNDERSTORMS PRODUCING VERY HEAVY
RAINFALL EXTENDING FROM NORTH OF LINDSAY TO PURCELL THEN INTO SOUTHERN
POTTOWATOMIE COUNTY AND INTO THE WEWOKA AREA.  2 TO 3 INCHES OF RAIN HAS
ALREADY FALLEN IN SOME AREAS...AND ADDITIONAL AMOUNTS OF 3 INCHES ARE
POSSIBLE.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR
OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND
IMMEDIATELY.  RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD
TAKE IMMEDIATE PRECAUTIONS.  DO NOT ATTEMPT TO CROSS SWIFTLY
FLOWING WATERS BY FOOT OR BY AUTO.  DO NOT ATTEMPT TO DRIVE
OVER A ROAD COVERED BY WATER.  THE ROAD COULD BE WASHED OUT
UNDER THE WATER SURFACE.

PERSONS WITH LIVESTOCK OR PROPERTY IN LOW LYING AREAS SHOULD
TAKE IMMEDIATE ACTION TO PROTECT THEM FROM HIGH WATER.


LAT...LON 3493  9648 3494  9689 3486  9720 3487  9765
          3507  9765 3541  9642

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Nov 11, 12:47 AM CST, 1 hour 6 minutes earlier.

Area forecast discussion, Nov 11, 12:47 AM CST, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
1245 AM CST WED NOV 11 1992

FCST UPDATED TO INCLUDE FLASH FLOOD WATCH PORTIONS OF CNTRL AND SRN OK
RMNDR OF TNGT. TIME LAPSE OF WSR-88D REFLECTIVITY SHOWS NRLY SOLID LN OF
HIGH REFLECTIVITY ECHOES TRAINING NR FDR-LINDSAY-HOLDENVILLE LN.
PROFILERS AND RADAR VAD WNDS SHOW LOW-LVL FLOW HAS INCRSD 20-30 KNTS
SINCE 00Z SNDG SUGG INFLO TO LN WL CONT STG. HAV ALSO INCLUDED AREAS
JUST N OF LN IN FFA SINCE LOOP SHOWS LN VRY SLOLY SHFTG NWD AND SOM CHC
THAT CONVECTION WL INCRS N OF FNT AS ISENTROPIC LIFTG TAPS INSTBY JUST
ABV FNTL INVERSION. AREAS N OF LN ALSO RCVD HVY RAFL TUE EVNG.  ..16..

.OK...FFA TNGT...ZNS 14>19.
.TX...NON4E.

In the hours before

Special weather statement, Nov 10, 10:54 PM CST, 2 hours 59 minutes before
TXZ076-077-110550-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA FALLS TX
1050 PM CST TUE NOV 10 1992

...VERY STRONG THUNDERSTORMS CONTINUE...

AT 1045 PM CST...RADAR INDICATED VERY STRONG STORMS ALONG A NEAR STATIONARY
COLD FRONT FROM EAST OF OKLAHOMA CITY TO LAWTON TO NEAR CROWELL TEXAS.

A VERY STRONG STORM HAD DEVELOPED NEAR AND JUST NORTH OF VERNON IN WILBARGER
COUNTY. WILBARGER CO. AUTHORITIES REPORTED PEA SIZE HAIL AT 1040 PM CST WITH
THIS STORM...BUT THE HEAVIEST PART OF THE STORM IS ALONG THE RED RIVER
NORTH OF VERNON. A SLOW NORTHEAST MOVEMENT WILL PUT THIS VERY STRONG STORM
IN TILLMAN COUNTY OF OKLAHOMA WITHIN 15 MINUTES.
EASTWARD FROM NEW MEXICO AND WILL PASS NEARx THE WICHITA FALLS AREA.

THIS IS THE LAST STATEMENT TO BE ISSUED UNLESS STRONG THUNDERSTORM
DEVELOPMENT OCCURRS.
Local storm report, Nov 10, 10:55 PM CST, 2 hours 58 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
1055 PM CST TUE NOV 10 1992

DATE / TIME(CST)   COUNTY         REPORT

10TH / 1000 PM     TILLMAN        WATER COVERING STATE HIGHWAY 5 SOUTH
                                  OF TIPTON.  REPORTED BY TILLMAN COUNTY
                                  CIVIL DEFENSE.
Special weather statement, Nov 10, 10:57 PM CST, 2 hours 56 minutes before
TXZ076-077-110550-

SPECIAL WEATHER STATEMENT...CORRECTED...
NATIONAL WEATHER SERVICE WICHITA FALLS TX
1050 PM CST TUE NOV 10 1992

...VERY STRONG THUNDERSTORMS CONTINUE...

AT 1045 PM CST...RADAR INDICATED VERY STRONG STORMS ALONG A NEAR STATIONARY
COLD FRONT FROM EAST OF OKLAHOMA CITY TO LAWTON TO NEAR CROWELL TEXAS.

A VERY STRONG STORM HAD DEVELOPED NEAR AND JUST NORTH OF VERNON IN WILBARGER
COUNTY. WILBARGER CO. AUTHORITIES REPORTED PEA S|IZE HAIL AT 1040 PM CST WITH
THIS STORM...BUT THE HEAVIEST PART OF THE STORM IS ALONG THE RED RIVER
NORTH OF VERNON. A SLOW NORTHEAST MOVEMENT WILL PUT THIS VERY STRONG STORM
IN TILLMAN COUNTY OF OKLAHOMA WITHIN 15 MINUTES.
Special weather statement, Nov 10, 11:15 PM CST, 2 hours 38 minutes before
TXZ076-077-110615-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA FALLS TX
1115 PM CST TUE NOV 10 1992

...FLASH FLOOD WARNING FOR COTTON COUNTY OF OKLAHOMA UNTIL 1245 AM CST...

AT 1110 PM CST...RADAR INDICATED VERY STRONG STORMS ALONG A NEAR STATIONARY
COLD FRONT FROM EAST OF OKLAHOMA CITY TO LAWTON TO NEAR CROWELL TEXAS.

THE STRONGEST STORMS ARE NOW NORTH OF THE RED RIVER ALTHOUGH OTHER STORMS
AND SHOWERS ARE IN HARDEMAN...FOARD AND WILBARGER COUNTIES. MOVEMENT OF
ALL ACTIVITY WAS ALONG THE FRONT TO THE NORTHEAST AT 20 MPH.

THE STRONG STORMS SHOULD CONTINUE THROUGHOUT THE NIGHT ESPECIALLY ALONG THE
NEAR STATIONARY FRONT. SEVERE WEATHER IS NOT ANTICIPATED BUT MAY OCCUR
ALONG WITH POSSIBLE FLOODING FROM THE PERSISTENT STORMS TRAVELING ALONG
THE FRONT.
Local storm report, Nov 11, 12:05 AM CST, 1 hour 48 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
1205 AM CST WED NOV 11 1992

DATE / TIME(CST)   COUNTY         REPORT

11TH / 1204 AM     COTTON         STATE HIGHWAY 65 2 MILES SOUTH OF
                                  HULEN IMPASSABLE DUE TO WATER COVERING
                                  THE ROAD.  REPORTED BY COMANCHE COUNTY
                                  SD.
Local storm report, Nov 11, 12:14 AM CST, 1 hour 39 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
1214 AM CST WED NOV 11 1992

DATE / TIME(CST)   COUNTY         REPORT

11TH / 1213 AM     COMANCHE       STATE HIGHWAY 65 2 MILES NORTH OF
                                  HULEN HAS 6 TO 8 INCHES WATER COVERING
                                  HIGHWAY.  REPORTED BY COMANCHE COUNTY
                                  SD.

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 10, 7:49 PM CSTFlash Flood WarningOUNTillman3 hr
Nov 10, 8:40 PM CSTFlash Flood WarningOUNCleveland3 hr
Nov 10, 9:02 PM CSTSevere Thunderstorm WarningOUNTillman28 min
Nov 10, 9:56 PM CSTFlash Flood WarningOUNCotton, Stephens3 hr
Nov 10, 9:59 PM CSTSevere Thunderstorm WarningOUNStephens61 min
Nov 10, 10:46 PM CSTSevere Thunderstorm WarningOUNTillman59 min
Nov 10, 10:52 PM CSTFlash Flood WarningOUNTillman3 hr
Nov 10, 11:14 PM CSTSevere Thunderstorm WarningOUNComanche31 min
Nov 11, 12:42 AM CSTFlash Flood WarningOUNCotton, Stephens3 hr
Nov 11, 1:25 AM CSTFlash Flood WarningOUNGrady4 hr
Nov 11, 1:53 AM CSTFlash Flood WarningOUNSeminole6 hr
Nov 11, 2:00 AM CSTFlash Flood WarningOUNTillman3 hr
Nov 11, 7:59 AM CSTFlash Flood WarningOUNPottawatomie, Seminole3 hr
Nov 11, 7:59 AM CSTFlash Flood WarningOUNHughes3 hr
Nov 11, 1:35 PM CSTSevere Thunderstorm WarningOUNLincoln, Payne40 min

Nearby

Flash Flood Warnings in Oklahoma, 1992Every flash flood warning in 1992

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.